Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 53, NWS Midland/Odessa, TX

November 9, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 9, 2008, 1:53 PM MST for Eddy County, New Mexico. It took effect at Nov 9, 2008, 11:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2008, 1:53 PM MST (20:53 UTC)
In effect from
Nov 9, 2008, 11:00 PM MST
Expired
Nov 10, 2008, 5:00 PM MST
In force
18 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 092053
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CST SUN NOV 9 2008

...STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS AND THE
DAVIS MOUNTAINS ABOVE 6000 FEET TONIGHT THROUGH MONDAY
AFTERNOON...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO
AND WEST TEXAS TONIGHT. AS WINDS ALOFT INCREASE ALONG AND AHEAD
OF THIS SYSTEM...STRONG SOUTHWEST WINDS ARE EXPECTED TO AFFECT
THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET
LATE TONIGHT THROUGH MONDAY AFTERNOON.

NMZ027-TXZ258-101200-
/O.UPG.KMAF.HW.A.0040.081110T0600Z-081111T0000Z/
/O.NEW.KMAF.HW.W.0053.081110T0600Z-081111T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
153 PM MST SUN NOV 9 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 65 MPH...WILL
BE POSSIBLE BEGINNING LATE TONIGHT THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-101200-
/O.EXT.KMAF.HW.A.0040.081110T1200Z-081111T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
253 PM CST SUN NOV 9 2008

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 50 TO 60 MPH...WILL
BE POSSIBLE TOWARD MONDAY MORNING AND THROUGH MUCH OF THE DAY
MONDAY. THESE WINDS ARE EXPECTED TO AFFECT THE DAVIS MOUNTAINS FOR
ELEVATIONS OF 6000 FT AND ABOVE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
000 
WWUS74 KMAF 101135
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
535 AM CST MON NOV 10 2008

...STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS AND THE
DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS AFTERNOON...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NEW MEXICO AND WEST
TEXAS TODAY. WINDS ALOFT WILL INCREASE ALONG AND AHEAD OF THIS
SYSTEM...ALLOWING STRONG SOUTHWEST WINDS TO MIX DOWN AND AFFECT
THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET
THROUGH THIS AFTERNOON.

TXZ074-101245-
/O.CAN.KMAF.HW.A.0040.081110T1200Z-081111T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
535 AM CST MON NOV 10 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WATCH. 

WINDY CONDITIONS ARE EXPECTED IN THE DAVIS MOUNTAINS TODAY...BUT
ARE NOT EXPECTED TO MEET HIGH WIND CRITERIA. THEREFORE THE HIGH
WIND WATCH HAS BEEN CANCELLED.

&&

$$

NMZ027-TXZ258-102100-
/O.CON.KMAF.HW.W.0053.000000T0000Z-081111T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
435 AM MST MON NOV 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR THE GUADALUPE MOUNTAINS. 

SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 65
MPH...WILL BE POSSIBLE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 9, 11:55 AM MST, 1 hour 58 minutes earlier.

Area forecast discussion, Nov 9, 11:55 AM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1255 PM CST SUN NOV 9 2008

.UPDATE...
SEE UPDATE BELOW.

&&

.DISCUSSION...
CURRENT TEMP TRENDS ARE AHEAD OF FORECAST HIGHS SO HAVE SENT A
QUICK UPDATE TO INCREASE TEMPERATURES ACROSS MOST AREAS. INCREASED
WINDS DUE TO FALLING PRESSURES AHEAD OF THE NEXT STORM SYSTEM
LOCATED OVER SOUTHERN CALIFORNIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              76  52  72  44  /   0  20  10   0
CARLSBAD NM                72  45  73  42  /   0  10   0   0
DRYDEN TX                  74  53  77  50  /  10  10   0  10
FORT STOCKTON TX           76  53  74  49  /   0  10   0  10
GUADALUPE PASS TX          67  46  63  43  /   0  10   0   0
HOBBS NM                   69  46  71  40  /   0  10   0   0
MARFA TX                   72  39  67  38  /   0  10   0   0
MIDLAND INTL AIRPORT TX    73  50  72  45  /  10  10   0   0
ODESSA TX                  73  51  72  45  /   0  10   0   0
WINK TX                    75  50  76  44  /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 11 PM MST THIS EVENING THROUGH MONDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...HIGH WIND WATCH FROM MIDNIGHT CST /11 PM MST/ TONIGHT THROUGH
     MONDAY AFTERNOON FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Nov 9, 12:58 PM MST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
158 PM CST SUN NOV 9 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-102000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
158 PM CST SUN NOV 9 2008 /1258 PM MST SUN NOV 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY ATMOSPHERIC CONDITIONS CONTINUE WEST OF THE PECOS RIVER THIS
AFTERNOON. THIS COMBINED WITH BREEZY SOUTHWEST WINDS WILL ELEVATE
FIRE WEATHER CONDITIONS FOR THIS AFTERNOON...ESPECIALLY NEAR THE
GUADALUPE MOUNTAINS. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE FOR A BRIEF PERIOD OF TIME AT SOME LOCATIONS BELOW 6000
FT.

THE WINDS WILL BEGIN TO INCREASE TONIGHT ACROSS PORTIONS OF THE
GUADALUPE AND DAVIS MOUNTAINS ABOVE 6000 FT. HOWEVER...RELATIVE
HUMIDITY VALUES WILL ALSO INCREASE LIMITING THE FIRE WEATHER THREAT.

ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS EVENING ACROSS THE
WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN. GUSTY WINDS
AND LIGHTNING WILL BE THE MAIN THREAT WITH ANY OF THE STORMS THAT MAY
DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA TOMORROW...INCREASING
WEST TO SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS ABOVE 6000 FT. A HIGH WIND WARNING IS IN EFFECT FOR
THESE AREAS FROM EARLY MONDAY MORNING THROUGH MONDAY EVENING. WIND
GUSTS MAY APPROACH 60 MPH DURING THE AFTERNOON HOURS
TOMORROW...ESPECIALLY NEAR PASSES AND THE HIGHER TERRAIN OF THE
DAVIS MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.